Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 296, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 6, 2000, 6:16 PM CDT for Jackson County, Madison County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2000, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 6, 2000, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Jackson County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS54 KBMX 062318 SVRBHM ALC071-089-062345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 616 PM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN ALABAMA... MADISON COUNTY IN ALABAMA... * UNTIL 645 PM CDT. * AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF NEW MARKET...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... STEVENSON...SKYLINE...SECTION...SCOTTSBORO...PISGAH...PAINT ROCK... NEW MARKET...MOORES MILL...MERIDIANVILLE...HOLLYWOOD...HAZEL GREEN...GURLEY...DUTTON AND BRIDGEPORT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. DAMAGING WIND...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE. STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:43 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 6, 2:43 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 243 PM CDT THU JUL 06 2000 MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH FORECAST PERIOD. UPPER LEVEL RIDGE OVER CENTRAL PLAINS WILL SLIDE EAST JUST ENOUGH TO KEEP WEAK IMPULSES DROPPING FROM THE OHIO VALLEY TO OUR NORTH AND EAST. BEST CHANCE OF PRECIPITATION WILL BE ISOLATED SHOWERS IN MAINLY NORTHEAST SECTIONS THIS EVENING. CURRENT RADAR/SATELLITE LOOPS SHOW SCATTERED THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND EASTERN TENNESSEE...MUCH OF THIS CONVECTION WILL REMAIN TO OUR NORTH AND EAST BUT MAY SEE A SHOWER OR TWO IN THE TENNESSEE VALLEY. OTHERWISE WITH VERY LITTLE MOISTURE AND NORTHWEST WINDS...TEMPERATURES WILL CONTINUE TO CLIMB A DEGREE OR TWO EACH DAY...AS INDICATED BY INCREASING THICKNESS. TUSCALOOSA REACHED 100 YESTERDAY...AND MAXWELL AFB NEAR MGM HAS ALREADY REACHED 100 THIS AFTERNOON. FAN TEMPS TOO COOL AS WARM NORTHWEST FLOW CONTINUES INTO EARLY NEXT WEEK. HIGH TEMPERATURES WILL RANGE FROM 95 TO 100 ACROSS NORTH AND CENTRAL AL THROUGH EARLY NEXT WEEK. HSV 071/095 071/096 072 1000 BHM 071/098 071/098 071 0000 MGM 070/098 071/099 071 0000 .BHM...NONE. 83 NNNN
In the hours before
Special weather statement, Jul 6, 12:57 PM CDT, 5 hours 19 minutes before
ALZ001>038-040>050-062000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT THU JUL 6 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. A STRONG HIGH PRESSURE RIDGE OVER THE MISSISSIPPI VALLEY WILL CONTINUE TO PREVENT ORGANIZED THUNDERSTORM DEVELOPMENT THROUGH TOMORROW MORNING. ISOLATED AFTERNOON AND EVENING SHOWERS THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND NORTHEAST ALABAMA. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 67 min |
| Jul 6, 5:35 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.